Alert archive / Ohio / Special Weather Statements in 2011

Special Weather Statement, NWS Wilmington, OH

August 7, 2011Pike County, Ohio

NWS Wilmington, OH issued this special weather statement at Aug 7, 2011, 7:24 AM EDT for Pike County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 7:24 AM EDT (11:24 UTC)
Expired
Aug 7, 2011, 8:15 AM EDT
In force
51 min
Issued by
NWS Wilmington, OH

County Pike County, OH

The radar

The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1031 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1031 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WWUS81 KILN 071124
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
724 AM EDT SUN AUG 7 2011

OHZ082-071215-
PIKE OH-
724 AM EDT SUN AUG 7 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PIKE COUNTY THROUGH 815
AM EDT...

AT 721 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ELM
GROVE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. 

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIKETON AND WAVERLY.

ALSO...IDAHO...LAKE WHITE...GIVENS...OMEGA...BEAVER AND LINN ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3897 8280 3901 8324 3901 8325 3906 8325
      3912 8325 3917 8278

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:40 AM EDT, 44 minutes earlier.

Area forecast discussion, Aug 7, 6:40 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
640 AM EDT SUN AUG 7 2011

.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AS A WEAK
BOUNDARY SAGS DOWN ACROSS THE REGION. THE THREAT FOR THUNDERSTORMS
WILL RETURN LATE THIS AFTERNOON INTO TONIGHT AS A WEAK COLD FRONT
PUSHES INTO THE OHIO VALLEY OVERNIGHT. THIS WILL USHER IN A SLIGHTLY
COOLER AIRMASS FOR MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WEAK BOUNDARY IS SAGGING DOWN ACROSS CENTRAL OHIO AND THIS IS
HELPING TO KEEP A NARROW LINE OF THUNDERSTORMS GOING...CURRENTLY
STRETCHING FROM WAYNE COUNTY INDIANA OVER TOWARD DELAWARE COUNTY
OHIO. MEANWHILE...THUNDERSTORMS HAVE ALSO DEVELOPED ACROSS
SOUTHERN INDIANA ALONG THE LEADING EDGE OF A WEAK 925-850 MB LOW
LEVEL JET. THESE STORMS APPEAR TO BE CONGEALING INTO MORE OF A
CLUSTER OF THUNDERSTORMS. THE LATEST RUC AND HRRR ARE STILL
SLIDING THESE STORMS EAST SOUTHEAST ACROSS SOUTHERN PORTIONS OF
OUR FA THROUGH MID MORNING...AND POSSIBLY MERGING THEM INTO THE
STORMS PUSHING DOWN ACROSS NORTHERN PORTIONS OF FA ATTM.
HOWEVER...THE AIRMASS ACROSS OUR AREA IS MORE STABLE SO WOULD NOT
BE SURPRISED IF WE SEE A GRADUAL WEAKENING TREND AS THEY PUSH
EAST INTO OUR AREA. ONCE THESE STORMS PUSH THROUGH...WE WILL
LIKELY GET INTO A LULL IN PCPN THROUGH EARLY AFTERNOON AHEAD OF A
COLD FRONT DROPPING DOWN FROM THE NORTHWEST. THIS SHOULD ALLOW FOR
TEMPERATURES TO CLIMB UP CLOSE TO 90 DEGREES. WITH DEWPOINTS UP
INTO THE LOWER 70S...HEAT INDICES WILL BE PUSHING THE HEAT
ADVISORY CRITERIA OF 100 DEGREES ACROSS OUR SOUTH. SINCE IT WILL
BE MARGINAL AND SHOULD ONLY OCCUR FOR AN HOUR OR TWO IF IT DOES
MAKE IT...WILL HOLD OFF ON AN ADVISORY AND JUST MENTION THE
POSSIBILITY IN THE HWO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
WESTERLY FLOW ALOFT WILL TRANSITION INTO MORE OF A NORTHWEST FLOW
PATTERN THROUGH TUESDAY. THIS WILL ALLOW FOR A COUPLE OF WEAK COLD
FRONTS TO PUSH DOWN INTO THE AREA THROUGH THE SHORT TERM PERIOD.
THE FIRST ONE TONIGHT WILL WASH OUT ACROSS OUR FA THROUGH MONDAY
MORNING. MOISTURE WITH THIS FRONT REMAINS FAIRLY LIMITED AND
FORCING IS WEAK SO THIS SHOULD HELP KEEP PCPN CHANCES RELATIVELY
LOW OVERNIGHT. WE THEN START TO GET INTO SOME INCREASING
SOUTHWESTERLY FLOW IN THE LOW LEVELS LATER MONDAY INTO MONDAY
NIGHT AHEAD OF THE NEXT COLD FRONT PUSHING DOWN INTO THE AREA.
THIS WILL RESULT A LITTLE DEEPER MOISTURE ACROSS OUR AREAS SO
EXPECT A BETTER CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY.
AS WE TRANSITION INTO THE NORTHWEST FLOW PATTERN...WE SHOULD SEE
SLIGHTLY COOLER TEMPERATURES MONDAY INTO TUESDAY WITH AFTERNOON
HIGHS GENERALLY IN THE 80S. &&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
FOR THE LATTER PART OF THE WEEK...RIDGE BUILDS INTO THE WESTERN
US AGAIN...WITH FCST AREA ON LEEWARD SIDE OF RIDGE. MORE MODERATE
TEMPERATURES AS A RESULT WITH GFS/GEFS AND ECMWF BRINGING NOTHING
HIGHER THAN 16-18C H8 TEMPS THROUGH SAT. MODELS IN GENERAL
AGREEMENT OF SFC RIDGING/DRY CONDITIONS UNTIL ANOTHER DISTURBANCE
PUSHES THROUGH THE GREAT LAKES AND FOR LATE SATURDAY.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
THUNDERSTORM COMPLEX CONTINUES TO MOVE RAPIDLY EASTWARD THIS
MORNING. MVFR CONDITIONS AT KCVG/KLCK WILL GRADUALLY IMPROVE TO VFR
BY AROUND 13Z...AS PRECIPITATION MOVES OUT OF THAT AREA. MAJORITY
OF PRECIPITATION AND ASSOCIATED IFR CONDITIONS WILL BE SOUTH AND
EAST OF KILN AND WILL MOVE OUT OF OUR FORECAST AREA BY 14Z.
ISOLATED THUNDERSTORMS WILL REDEVELOP LATER THIS AFTERNOON AND
INTO THE EARLY EVENING. WITHOUT ANY WIDESPREAD CONVECTION THIS
AFTERNOON...HAVE LEFT OUT ANY MENTION OF CB OR TEMPOS FOR ALL TAF
SITES.

TONIGHT...FOG/MIST EXPECTED TO DEVELOP AT THE FAVORED TAF SITES
KILN/KLUK. WITH PATCHY MIST ELSEWHERE.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...JDR
AVIATION...LATTO
Hazardous weather outlook, Aug 7, 4:26 AM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
426 AM EDT SUN AUG 7 2011

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-080830-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-PIKE-
426 AM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

INCREASING HEAT AND HUMIDITY WILL LEAD TO HEAT INDEX VALUES IN
THE MID TO UPPER 90S THIS AFTERNOON.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO
TONIGHT. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS WITH
DAMAGING WIND AND LARGE HAIL THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-080830-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-ADAMS-SCIOTO-
426 AM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA THROUGH MID MORNING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS.

INCREASING HEAT AND HUMIDITY WILL LEAD TO HEAT INDEX VALUES IN
THE UPPER 90S TO AROUND 100 DEGREES THIS AFTERNOON.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. A FEW OF THE
STORMS MAY APPROACH SEVERE LIMITS WITH DAMAGING WIND AND LARGE
HAIL THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 4:10 AM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
410 AM EDT SUN AUG 7 2011

INZ073>075-080-KYZ089>098-OHZ077-071015-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-HAMILTON-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...CINCINNATI
410 AM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS TO AFFECT THE AREA THROUGH 6AM...

A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EAST SOUTHEAST ACROSS
SOUTHEAST INDIANA...SOUTHWEST OHIO...AND NORTHERN KENTUCKY THROUGH
DAYBREAK. THESE STORMS ARE CAPABLE OF PRODUCING HEAVY
RAIN...LOCALIZED FLOODING...AND FREQUENT CLOUD TO GROUND
LIGHTNING. EXERCISE CAUTION WHEN TRAVELING OR HEADING OUTDOORS.
Special weather statement, Aug 7, 5:28 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
528 AM EDT SUN AUG 7 2011

KYZ091>093-OHZ077-078-071000-
KENTON KY-BOONE KY-CAMPBELL KY-HAMILTON OH-CLERMONT OH-
528 AM EDT SUN AUG 7 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLERMONT...
HAMILTON...EXTREME NORTHERN CAMPBELL...NORTHERN BOONE AND EXTREME
NORTHERN KENTON COUNTIES THROUGH 600 AM EDT...

AT 526 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BRIDGETOWN
NORTH...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VILLA HILLS...NORTH
COLLEGE HILL...MOUNT HEALTHY...LUDLOW...PARK HILLS...FINNEYTOWN...
CINCINNATI...WYOMING...NEWPORT...BELLEVUE...SOUTHGATE AND DAYTON.

ALSO...WHITE OAK...MONFORT HEIGHTS SOUTH...NORTHGATE...GROESBECK...
WHITE OAK EAST...NORTHBROOK...MONFORT HEIGHTS EAST AND ST. BERNARD
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3925 8423 3904 8424 3906 8475 3927 8473
Local storm report, Aug 7, 5:46 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
546 AM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HEAVY RAIN       LAWRENCEBURG            39.10N 84.87W
08/07/2011  M2.20 INCH       DEARBORN           IN   TRAINED SPOTTER

            RAINFALL TOTAL IN APPROXIMATELY 35 MINUTES

&&

ASL
Local storm report, Aug 7, 6:13 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 AM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HEAVY RAIN       DELHI TOWNSHIP          39.10N 84.61W
08/07/2011  M1.02 INCH       HAMILTON           OH   TRAINED SPOTTER

            FELL IN 45 MINUTES

&&
Special weather statement, Aug 7, 7:24 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
724 AM EDT SUN AUG 7 2011

OHZ082-071215-
PIKE OH-
724 AM EDT SUN AUG 7 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PIKE COUNTY THROUGH 815
AM EDT...

AT 721 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ELM
GROVE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIKETON AND WAVERLY.

ALSO...IDAHO...LAKE WHITE...GIVENS...OMEGA...BEAVER AND LINN ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3897 8280 3901 8324 3901 8325 3906 8325
      3912 8325 3917 8278

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:34 AM EDTAreal Flood AdvisoryILNHardin116 min
Aug 7, 5:28 AM EDTSpecial Weather StatementILNHamilton32 min
Aug 7, 5:29 AM EDTAreal Flood AdvisoryILNHamilton4 hr
Aug 7, 6:18 AM EDTAreal Flood AdvisoryILNBrown, Clermont, Hamilton3 hr
Aug 7, 7:37 AM EDTSpecial Weather StatementILNScioto38 min
Aug 7, 7:46 AM EDTAreal Flood AdvisoryILNHighland, Pike2 hr
Aug 7, 2:59 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Shelby61 min
Aug 7, 3:22 PM EDTSevere Thunderstorm WarningILNDarke, Miami53 min
Aug 7, 3:26 PM EDTSevere Thunderstorm WarningILNAuglaize, Shelby64 min
Aug 7, 3:43 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami47 min
Aug 7, 3:57 PM EDTSevere Thunderstorm WarningILNChampaign, Hardin, Logan48 min
Aug 7, 4:06 PM EDTSevere Thunderstorm WarningILNFranklin, Madison54 min
Aug 7, 4:21 PM EDTSevere Thunderstorm WarningILNClark, Greene, Miami, Montgomery, Preble39 min
Aug 7, 4:24 PM EDTTornado WarningILNChampaign, Madison, Union13 min
Aug 7, 4:38 PM EDTSevere Thunderstorm WarningILNChampaign, Hardin, Logan, Madison, Union33 min
Aug 7, 4:58 PM EDTAreal Flood AdvisoryILNFranklin, Madison2 hr
Aug 7, 5:06 PM EDTSpecial Weather StatementILNDelaware, Franklin, Licking54 min
Aug 7, 5:24 PM EDTSpecial Weather StatementILNFayette, Pickaway66 min
Aug 7, 5:28 PM EDTSpecial Weather StatementILNButler, Hamilton, Warren62 min
Aug 7, 5:32 PM EDTSevere Thunderstorm WarningILNFairfield10 min
Aug 7, 6:03 PM EDTSpecial Weather StatementILNFairfield, Hocking42 min
Aug 7, 7:10 PM EDTSpecial Weather StatementILNAdams, Brown, Pike, Scioto65 min

Nearby

Special Weather Statements in Ohio, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.